Alert archive / Missouri / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 3, 2014, 7:34 PM CDT for Maries County, Miller County, Pulaski County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2014, 7:34 PM CDT (00:34 UTC)
- Expired
- Apr 4, 2014, 12:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Maries County, MO, Miller County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 144 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592
WGUS53 KSGF 040034
FFWSGF
MOC125-131-169-040500-
/O.NEW.KSGF.FF.W.0005.140404T0034Z-140404T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 PM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARIES COUNTY IN CENTRAL MISSOURI...
MILLER COUNTY IN CENTRAL MISSOURI...
NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL MIDNIGHT CDT.
* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATED RAINFALL SINCE THIS AFTERNOON HAS RANGED FROM ONE TO TWO
INCHES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...BRINKTOWN...BRUMLEY...
ELDON...VIENNA. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE HH IN TUSCUMBIA...
ROUTE N AT THE MARIES RIVER EAST OF BRINKTOWN...
ROUTE K AT ATWELL CREEK 5 MILES SOUTHEAST OF IBERIA.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH WILL POSSIBLE
ACROSS PORTIONS OF THEW WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3842 9241 3834 9240 3834 9220 3830 9218
3830 9165 3806 9164 3805 9189 3804 9195
3801 9197 3794 9240 3802 9241 3802 9251
3810 9259 3821 9264 3822 9270 3834 9269
3835 9264 3843 9262
$$
FOSTER1 follow-up statement
482
WGUS73 KSGF 040411 RRA
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1111 PM CDT THU APR 3 2014
MOC125-131-169-040422-
/O.CAN.KSGF.FF.W.0005.000000T0000Z-140404T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARIES MO-MILLER MO-PULASKI MO-
1111 PM CDT THU APR 3 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MARIES...MILLER AND
NORTHERN PULASKI COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3842 9241 3834 9240 3834 9220 3830 9218
3830 9165 3806 9164 3805 9189 3804 9195
3801 9197 3794 9240 3802 9241 3802 9251
3810 9259 3821 9264 3822 9270 3834 9269
3835 9264 3843 9262
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 5:49 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 3, 5:49 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 PM CDT Thu Apr 3 2014 ...Severe Thunderstorms to Continue into this Evening... .MESOSCALE DISCUSSION... Issued at 549 PM CDT THU APR 3 2014 Cold front is pushing east across the area early this evening. Storms have developed along and just ahead of the front across central Missouri and across northwestern Arkansas. Just shower activity is occurring along the front between these two areas of storms across much of the areas. Supercells will continue to track east to northeast across central Missouri before tracking out of the area in the next hour or two. There is a surface boundary in this area which will help enhance lift and will provide increased vorticity and could provide the potential for a few tornadoes with these storms. Large hail to the size of tennis balls will also be possible with these storms. Portion of the area was worked over some by the convection that occurred earlier this afternoon. Moisture and instability is however starting to recover and feel the convection in Arkansas will continue to expand north into the area. With the front increasing in speed as it pushes east, a line of storms will likely develop along the front north into the area. this line will likely develop closer to the time it gets to or just east of Highway 65. Winds in excess of 70 mph and embedded tornadoes will be possible with this line. This activity is moving quickly off to the east and should be out of the area late this evening. && .SHORT TERM...(This Evening through Tonight) Issued at 240 PM CDT THU APR 3 2014 A cold front is pushing into the area. An area of convection that developed this morning is pushing across central Missouri this afternoon and will push out of the area by the late afternoon hours. The cold front is pushing into the western portions of the forecast area and additional storms are starting to develop across extreme southeastern Kansas into eastern Oklahoma. The atmosphere is becoming unstable ahead of the front and deep layer shear will support supercells. These storms will track east across the area and form into a line of storms near the Highway 65 corridor and will then sweep through the rest of the area and exit to the west near midnight. Please refer to the Mesoscale discussion above for more details on the severe potential this afternoon and evening. Surface high pressure and a cooler airmass will begin to build into the region. .LONG TERM...(Friday Night through Thursday) Issued at 240 PM CDT THU APR 3 2014 Cooler conditions will spread into the area behind this system Friday into the weekend. Lows will likely drop to near the freezing mark Friday night into Saturday. A couple of upper level disturbances will track through the area late this weekend into the middle of next week which will bring some chances for light rain and keep the cool conditions in place across the region. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 549 PM CDT THU APR 3 2014 Windy conditions persist across the region. However, the broken line of convection may just miss all of the aerodromes. At this time, may see a cell moving across KBBG between 00z and 01z. Once the front passes, winds will veer around to the west and northwest. Will likely also see some MVFR ceilings after 07z associated with the cold air advection behind the front. These ceilings will mix out after daybreak. Expect gusty winds during the day on Friday as well as the pressure gradient will remain rather tight behind the front. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Wise SHORT TERM...Wise LONG TERM...Wise AVIATION...Gaede
Hazardous weather outlook, Apr 3, 5:53 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 553 PM CDT THU APR 3 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 553 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A SUPERCELL THUNDERSTORM WAS CURRENTLY PUSHING EAST ACROSS CENTRAL MISSOURI EARLY THIS EVENING IN ADVANCE OF A COLD FRONT. A FEW ADDITIONAL SUPERCELLS MAY DEVELOP TO THE SOUTH AND PUSH ACROSS PORTIONS OF CENTRAL MISSOURI EARLY THIS EVENING. THESE STORMS WILL CONTAIN A RISK FOR HAIL TO THE SIZE OF TENNIS BALLS...WIND DAMAGE...AND A FEW TORNADOES. STORMS HAVE DEVELOPED ALONG THE FRONT ACROSS NORTHWESTERN ARKANSAS AND WILL EXPAND NORTH INTO THE OUTLOOK AREA...NEAR THE HIGHWAY 65 CORRIDOR. EMBEDDED SUPERCELLS WILL BE POSSIBLE BUT A A LINE OR BROKEN LINE SHOULD DEVELOP QUICKLY. ONCE THIS OCCURS...THE THREAT FOR DAMAGING STRAIGHT LINE WINDS OVER 70 MPH WILL INCREASE. THE THREAT FOR EMBEDDED TORNADOES WITHIN ANY LINE SURGES OR BOWS WILL ALSO CONTINUE AS THIS LINE TRACKS ACROSS THE CENTRAL AND EASTERN OZARKS. THIS LINE OF STORMS IS EXPECTED TO CLEAR THE EASTERN MISSOURI OZARKS FROM WEST TO EAST LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BEHIND THIS STORM SYSTEM...BRISK AND GUSTY WEST NORTHWEST WINDS ARE EXPECTED FOR FRIDAY WHICH WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS...ESPECIALLY IN AREAS THAT HAVE NOT RECEIVED AS MUCH RAINFALL OVER THE PAST 48 HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PORTIONS OF FAR SOUTHERN MISSOURI AND ACROSS THE EASTERN OZARKS THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Apr 3, 6:49 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 5 SSW SPRINGFIELD 37.13N 93.32W
04/03/2014 M0.88 INCH GREENE MO PUBLIC
&&
MTERRYLocal storm report, Apr 3, 7:01 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL BRANSON WEST 36.70N 93.37W
04/03/2014 M0.88 INCH STONE MO AMATEUR RADIO
ALSO PEA SIZED HAIL AT BRANSON WEST AIRPORT.
&&
MTERRYLocal storm report, Apr 3, 7:08 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 1 SE MORGAN 37.50N 92.66W
04/03/2014 M0.25 INCH LACLEDE MO PUBLIC
&&
MTERRYLocal storm report, Apr 3, 7:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL VIENNA 38.19N 91.95W
04/03/2014 E0.25 INCH MARIES MO PUBLIC
&&
MTERRYSpecial weather statement, Apr 3, 7:20 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 720 PM CDT THU APR 3 2014 MOZ056-057-069-040045- CAMDEN MO-MILLER MO-MORGAN MO- 720 PM CDT THU APR 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMDEN... NORTHWESTERN MILLER AND SOUTHEASTERN MORGAN COUNTIES UNTIL 745 PM CDT... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF PURVIS...OR 12 MILES NORTHWEST OF CAMDENTON...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTHERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHWESTERN MISSOURI. LAT...LON 3844 9263 3823 9238 3804 9287 3818 9300 TIME...MOT...LOC 0020Z 236DEG 38KT 3816 9283
Local storm report, Apr 3, 7:32 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL FORT LEONARD WOOD 37.71N 92.16W
04/03/2014 M1.00 INCH PULASKI MO OTHER FEDERAL
REPORTED AT EMERGENCY OPERATIONS CENTER.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:06 PM CDT | Tornado Warning | SGF | Maries | 24 min |
| Apr 3, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 50 min |
| Apr 3, 7:20 PM CDT | Special Weather Statement | SGF | Miller | 25 min |
| Apr 3, 7:22 PM CDT | Tornado Warning | SGF | Pulaski | 38 min |
| Apr 3, 7:35 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 40 min |
| Apr 3, 7:46 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 44 min |
| Apr 3, 7:50 PM CDT | Flash Flood Warning | SGF | Phelps, Pulaski | 4 hr |
| Apr 3, 8:54 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 51 min |
| Apr 3, 8:57 PM CDT | Areal Flood Warning | SGF | Benton, Morgan, St. Clair | 12 hr |
| Apr 3, 9:01 PM CDT | Tornado Warning | SGF | Oregon | 44 min |
Nearby
Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.